Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suffer swollen upper lip from injecting meth. What to do?

User rating for this question
Excellent
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Question
Swollen upper lip from injecting meth
Posted Thu, 26 Sep 2013 in Drug Abuse
 
 
Answered by Dr. Preeti Parakh 49 minutes later
Brief Answer:
Likely to be an allergic reaction.

Detailed Answer:
Hi,

Welcome to Healthcare Magic!

It is most likely an allergic reaction to one of the constituents in the meth you injected. If meth itself is not the culprit, presence of impurities in the meth might have been responsible.

Please see a doctor as soon as possible. If it is worsening, steroid injections may be needed. If not, a short course of antihistaminics may be sufficient. But this should not be neglected as meth impairs the blood supply, leading to formation of non-healing sores. So, if the swelling is not aggressively treated, there may be a risk of ulceration.

If the swelling extends to involve the inside of the throat, there may be breathing difficulty too. Hence, please do not neglect this and see a doctor as soon as possible.

Hope you get better soon.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Suffer swollen upper lip from injecting meth. What to do? 14 minutes later
Will i get arrested if i went to a doctor? Am currently in london
 
 
Answered by Dr. Preeti Parakh 56 minutes later
Brief Answer:
No.

Detailed Answer:
Hi,

Please have no fear of getting arrested if you are not running a meth lab or peddling drugs. Please destroy whatever quantity of drugs you have in your possession and go to a doctor immediately.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Suffer swollen upper lip from injecting meth. What to do? 11 minutes later
Thats my first time. I will go to a doctor.
 
 
Answered by Dr. Preeti Parakh 12 minutes later
Brief Answer:
Yes, please do.

Detailed Answer:
Hi,

I am glad that this was just the first time and I am sure that you will not make the same mistake again.

Under UK law, possession, supply, production and import of illegal drugs are offences for which arrests can be made. So remember to destroy whatever drugs you have in your possession.

Meth is highly addictive, even more than cocaine and heroin. Please do not surrender your life to drugs.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Follow-up: Suffer swollen upper lip from injecting meth. What to do? 6 hours later
So i didnt go to a doctor but other answers here suggested nurofen tablets and benadryl allergy. I have g6pd and they told me its fine. Can i take them both at the same time ?
 
 
Answered by Dr. Preeti Parakh 5 hours later
Brief Answer:
Better to take only Benadryl.

Detailed Answer:
Hi,

Both Nurofen and Benadryl have some risk of haemolysis in people with G6PD deficiency. Taking both together will definitely increase the risk. Since Benadryl which is an antihistaminic will help you more than Nurofen which is an analgesic, in my opinion, you should take only Benadryl.

However, if there is no improvement or if any new symptoms arise, please see a doctor immediately.

Hope you get well soon. Please close the discussion and rate it if there are no further queries.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor